Flood, W Utah T X Nw/P X E Juab
- When
- May 21, 12:00 AM MST to May 24, 12:00 AM MST
- Where
- W Utah T X Nw/P X E Juab forecast zone
- Reported by
- UNKNOWN
Dry Creek overran its banks due to snowmelt and flooded area near Lehi Elementary School
5 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at May 20, 8:00 PM MST, 4 hours earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
900 PM MDT FRI MAY 20 2005
.SYNOPSIS...A WEAK AND MAINLY DRY COLD FRONT WILL CROSS NORTHERN
UTAH TONIGHT. WARM AND DRY HIGH PRESSURE ALOFT WILL CENTER OVER THE
INTERIOR WEST INTO NEXT WEEK.
&&
.DISCUSSION...SOME SHOWERS AND A FEW THUNDERSTORMS HAVE MOVED ACROSS
FAR NORTHWEST UTAH SINCE LATE AFTERNOON SIMILAR TO PAST COUPLE DAYS.
THESE STORMS HAVE BECOME STRONG TO SEVERE IN IDAHO WHERE MSAS
DEPICTS THE MOST UNSTABLE AIR MASS AND BEST SHEAR...WHICH IS
SOUTHEAST OF STRONG BAROCLINIC ZONE IN CENTRAL IDAHO. SMALL THREAT
FOR CONVECTION TO CONTINUE THIS EVENING IN THE FAR NORTH. THERE IS
INSTABILITY OVER THE WASATCH FRONT PER ANALYSIS BUT LACK OF LOW
LEVEL MOISTURE GIVES VERY HIGH LEVEL OF FREE CONVECTION AND ALL THAT
HAS DEVELOPED IS ALTOCUMULUS CASTELLANUS. A FEW RECORDS WERE BROKEN
TODAY IN UTAH (RERSLC)...AND ANOTHER DAY IN THE SL VALLEY WITH
SOUTHERLY FLOW PREVENTING THE SEA BREEZE FRONT FROM MOVING SOUTH OF
THE LAKE SHORE. WINDS OVER THE RIDGES HAVE GUST OVER 50 MPH TODAY.
OBSERVED 700 MB TEMPS OF 12C AT KSLC DRY ADIABATICALLY GAVE US 89F
FOR THE HIGH...SHY OF THE RECORD 92F. FURTHER NW IT WAS -1C AT
BOISE. SURFACE COLD FRONT LIES OVER THE WEST DESERTS AND IS STILL
PROGGED TO PUSH EAST ACROSS NORTHERN UTAH LATER THIS EVENING AS AN
UPPER LEVEL SHORT WAVE PER WATER VAPOR AND MODELS LIFTS E-NE ACROSS
IDAHO. THE FRONT GETS THE BEST PUSH AFTER MIDNIGHT AS NVA SUBSIDENCE
SPREADS OVER NORTHERN UTAH AND SURFACE PRESSURE RISES OCCUR.
BAROCLINIC ZONE WILL COOL 700 MB TEMPS TO 4C OVER THE GSL EARLY
SATURDAY UNDER A PERIOD OF NW FLOW ALOFT BUT THEY RECOVER TO 8C BY
AFTERNOON AS HEIGHTS ALOFT BUILD AGAIN AND FLOW BECOMES SW
ALOFT...THOUGH LOW LEVEL NORTHWEST WILL DOMINATE. AIR MASS OVER THE
SOUTH WHERE IT WAS 14-16C TODAY DOES NOT CHANGE SO UPPER 90S AGAIN
IN THE HOT SPOTS. GRIDS WILL NEED TO BE BUMPED UP HERE. UPPER RIDGE
BUILDING ON SUNDAY SENDS 700 MB TEMPS BACK TO 12C IN THE NORTH BY
AFTERNOON AND SURFACE NORTHERLY FLOW WEAKENS. SHORT WAVE RIDING BY
WELL TO THE NORTH IN THE WESTERLIES PUTS A DENT TO THE UPPER RIDGE
MONDAY THROUGH WEDNESDAY. THIS COULD BRING SLIGHT COOLING IN THE
NORTH MONDAY PER ECMWF AND GFS THEN MORE SIGNIFICANTLY TUESDAY AND
WEDNESDAY. HOWEVER WE REMAIN IN BETWEEN THE UPPER RIDGE TO THE SOUTH
AND STORM TRACK TO THE NORTH WHICH KEEPS THE HOTTEST TEMPS ACROSS
SOUTHERN UTAH...14-17C AT 700 MB THRU WEDNESDAY.
&&
.HYDRO...SPRING RUNOFF TAKING OFF IN RESPONSE TO THE MUCH ABOVE
NORMAL TEMPERATURES REGION-WIDE. WEAK...DRY COLD FRONT MOVING ACROSS
NORTHERN UTAH TONIGHT WILL HAVE SOME AFFECT ON TEMPERATURES SATURDAY
IN THE NORTH...BUT STILL ABOVE NORMAL. THE PATTERN OVER THE INTERIOR
WEST WILL REMAIN WARM AND DRY FOR SEVERAL DAYS TO COME AND PEAK
RUNOFF SHOULD OCCUR EARLY NEXT WEEK.
&&
.AVIATION...70 PERCENT CHANCE WIND SHIFT TO W-NW AT SLC LIKELY
DELAYED UNTIL AROUND 06Z BUT MAY GO SW AT TIMES.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLOOD WARNING UNTIL FURTHER NOTICE UPPER SEVIER RIVER.
FLOOD WATCH LOWER WEBER RIVER AND RIVERS OF MORGAN COUNTY
UNTIL FURTHER NOTICE.
FLOOD WATCH SOUTH CENTRAL UTAH UNTIL FURTHER NOTICE.
WY...NONE.
TARDYHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 500 AM MDT FRI MAY 20 2005 UTZ001>021-WYZ021-221300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION AREA/LAKE POWELL-GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- UTAHS DIXIE AND ZION NATIONAL PARK-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 700 AM MDT SAT MAY 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY SEASONAL OR HIGHER TEMPERATURES WILL SERVE TO INCREASE SNOW MELT TODAY ACROSS THE REGION. MANY CREEKS AND RIVERS ARE FLOWING AT HIGH LEVELS IN UTAH...WITH SOME FLOODING OCCURRING. REFER TO THE LATEST FLOOD PRODUCTS FOR DETAILS ON CURRENT OR EXPECTED FLOODING. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY WARM TEMPERATURES THROUGH MUCH OF NEXT WEEK WILL KEEP THE SNOWMELT AT A FAST PACE. ADDITIONAL FLOODING PROBLEM MAY DEVELOP AS A RESULT OF THE RAPID SNOW MELT. LOOK FOR ADDITIONAL FLOOD PRODUCTS DURING THE WEEK FROM THE NATIONAL WEATHER SERVICE ADDRESSING THIS SITUATION.
The national radar mosaic for the moment the first event began.
5 flood. Local standard time, as filed.
Dry Creek overran its banks due to snowmelt and flooded area near Lehi Elementary School
Flooding in residential areas of Enoch and Cedar City due to snowmelt. Up to 12 homes affected. No damage estimate available.
A sinkhole due to flooded ground swallowed a large SUV in American Fork.
Mammoth Creek flooded a few dozen homes built along its banks...no damage estimate available. At least one bridge was washed out.
Boat ramp washed away at Hite Marina, Colorado River flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469009, 5469010, 5469011, 5469012, 5469013.